Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 45, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 30, 2016, 9:57 PM CDT for Craig County, Ottawa County, Oklahoma. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2016, 9:57 PM CDT (02:57 UTC)
- Expired
- Mar 30, 2016, 10:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Craig County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 9:57 PM CDT | TSTM WND DMG | Welch, OK | LARGE TREE LIMBS DOWN IN WELCH. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Mar 30, 7:44 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WUUS54 KTSA 310257
SVRTSA
OKC035-115-310330-
/O.NEW.KTSA.SV.W.0045.160331T0257Z-160331T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
957 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OTTAWA COUNTY IN NORTHEASTERN OKLAHOMA...
NORTHEASTERN CRAIG COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 1030 PM CDT
* AT 957 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
WELCH...MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MIAMI... COMMERCE...
WELCH... BLUEJACKET...
PYRAMID CORNERS...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 305 AND 309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.
&&
LAT...LON 3683 9480 3674 9527 3684 9533 3700 9499
3700 9493
TIME...MOT...LOC 0257Z 249DEG 35KT 3684 9521
HAIL...1.00IN
WIND...<50MPH
$$1 follow-up statement
373
WWUS54 KTSA 310328
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT WED MAR 30 2016
OKC035-115-310338-
/O.EXP.KTSA.SV.W.0045.000000T0000Z-160331T0330Z/
OTTAWA OK-CRAIG OK-
1028 PM CDT WED MAR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OTTAWA AND
NORTHEASTERN CRAIG COUNTIES WILL EXPIRE AT 1030 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3683 9480 3674 9527 3684 9533 3700 9499
3700 9493
TIME...MOT...LOC 0325Z 249DEG 35KT 3684 9521
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 9:48 PM CDT, 9 minutes earlier.
Area forecast discussion, Mar 30, 9:48 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 948 PM CDT WED MAR 30 2016 ...UPDATE... .DISCUSSION... LONE SEVERE THUNDERSTORM CONTINUES TO TRACK ACROSS FAR NORTHEASTERN OK AND WILL EXIT THE REGION BEFORE MIDNIGHT. HAVE LOWERED POPS CONSIDERABLY...BUT WILL KEEP AT LEAST LOW POPS FOR MOST AREAS THROUGH THE NIGHT AS THE DRYLINE/COLD FRONT HAS YET TO MOVE THROUGH. && .PRELIMINARY POINT TEMPS/POPS... TUL 52 70 41 63 / 20 0 0 0 FSM 57 75 43 64 / 40 10 0 10 MLC 54 72 43 61 / 20 0 0 10 BVO 48 68 38 62 / 20 0 0 0 FYV 55 70 37 59 / 40 10 0 0 BYV 57 70 39 59 / 40 10 0 0 MKO 54 71 41 61 / 20 0 0 0 MIO 52 68 39 60 / 60 0 0 0 F10 54 70 42 61 / 20 0 0 0 HHW 59 74 45 63 / 20 10 0 10 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...18
Hazardous weather outlook, Mar 30, 4:55 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT WED MAR 30 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT WED MAR 30 2016 ...SEVERE WEATHER POTENTIAL WILL CONTINUE THROUGH THE EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...LATE AFTERNOON THROUGH TONIGHT. TORNADO. RISK...LIMITED. AREA...PRIMARILY NORTHEAST OKLAHOMA AND SOUTHEAST OKLAHOMA ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA THROUGH WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED STRONG TO SEVERE THUNDERSTORMS WERE ONGOING LATE THIS AFTERNOON ACROSS PORTIONS OF EASTERN OKLAHOMA. THIS ACTIVITY HAS DEVELOPED AHEAD OF A DRY LINE ACROSS CENTRAL OKLAHOMA...WHERE THE ATMOSPHERE HAS BECOME VERY UNSTABLE. FORECAST WIND FIELDS ARE SUPPORTIVE OF AT LEAST A LIMITED TORNADO THREAT INTO THE EVENING HOURS...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. IN ADDITION...ANY STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING LARGE HAIL. THIS ACTIVITY SHOULD BE EXITING EASTERN OKLAHOMA TOWARD MIDNIGHT AND WESTERN ARKANSAS AFTER 2 AM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK REMAINS LIKELY INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A QUIET WEATHER PATTERN IS EXPECTED FOR LATE WEEK INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Mar 30, 6:22 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT WED MAR 30 2016
OKZ054-055-059-060-064-310000-
CREEK OK-TULSA OK-PAWNEE OK-WASHINGTON OK-OSAGE OK-
622 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHEASTERN
PAWNEE...WASHINGTON...NORTH CENTRAL CREEK AND NORTHWESTERN TULSA
COUNTIES UNTIL 700 PM CDT...
AT 621 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF HOMINY TO 2 MILES WEST OF WALNUT CREEK
STATE PARK TO 3 MILES SOUTHEAST OF TERLTON...AND MOVING NORTHEAST AT
40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
NORTHWESTERN TULSA... BARTLESVILLE...
SAND SPRINGS... SKIATOOK...
HOMINY... DEWEY...
CLEVELAND... MANNFORD...
BARNSDALL... SPERRY...
RAMONA... OCHELATA...
AVANT... WESTPORT...
VERA... OSAGE...
TERLTON... WALNUT CREEK STATE PARK...
KEYSTONE STATE PARK... TURLEY...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3693 9582 3653 9581 3620 9602 3609 9652
3634 9648 3644 9639
TIME...MOT...LOC 2321Z 228DEG 35KT 3640 9634 3626 9632 3616 9643
69Special weather statement, Mar 30, 7:00 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 700 PM CDT WED MAR 30 2016 OKZ064-065-310030- OKFUSKEE OK-CREEK OK- 700 PM CDT WED MAR 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKFUSKEE AND SOUTHWESTERN CREEK COUNTIES UNTIL 730 PM CDT... AT 659 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF STROUD...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... BRISTOW... DEPEW... MILFAY... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 186 AND 194. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN OKLAHOMA. LAT...LON 3577 9662 3588 9633 3564 9622 3562 9662 TIME...MOT...LOC 2359Z 254DEG 37KT 3570 9661
Local storm report, Mar 30, 8:20 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
820 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 1 S CLAREMORE 36.30N 95.62W
03/30/2016 ROGERS OK TRAINED SPOTTER
LOTS OF TREE DAMAGE AND DEBRIS IN THE ROADWAY NEAR 500
STREET AND 4170 SOUTHEAST OF CLAREMORE. TIME ESTIMATED BY
RADAR.
&&
AEJSpecial weather statement, Mar 30, 8:31 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 831 PM CDT WED MAR 30 2016 OKZ057-058-310200- CRAIG OK-OTTAWA OK- 831 PM CDT WED MAR 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTTAWA AND NORTHERN CRAIG COUNTIES UNTIL 900 PM CDT... AT 830 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF WELCH...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... TREECE... HOLLOW... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN OKLAHOMA. LAT...LON 3700 9483 3685 9522 3693 9540 3700 9531 TIME...MOT...LOC 0130Z 239DEG 27KT 3692 9525
Local storm report, Mar 30, 8:54 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TORNADO 2 S OWASSO 36.24N 95.85W
03/30/2016 TULSA OK TRAINED SPOTTER
TORNADO REPORTED CROSSING NEAR 56TH STREET NORTH AND
HIGHWAY 169. TIME ESTIMATED VIA RADAR.
0718 PM TORNADO 4 N TULSA 36.19N 95.92W
03/30/2016 TULSA OK BROADCAST MEDIA
TORNADO REPORTED NEAR 36TH STREET NORTH AND MLK TO THE
NORTH OF DOWNTOWN TULSA. DEBRIS SPECIFICALLY NOTED.
0745 PM TORNADO 3 N CATOOSA 36.23N 95.75W
03/30/2016 ROGERS OK TRAINED SPOTTER
TORNADO CROSSED THE PORT OF CATOOSA AND ALSO CAUSED
DAMAGE TO HOMES ON THE WEST SIDE OF HIGHWAY 266 IN THE
NEARBY STONE CANYON NEIGHBORHOOD OF OWASSO. TIME
ESTIMATED VIA RADAR.
0806 PM TORNADO 3 SE CLAREMORE 36.28N 95.58W
03/30/2016 ROGERS OK TRAINED SPOTTER
LARGE TORNADO REPORTED. DAMAGE TO AT LEAST ONE HOME IN
THE AREA NOTED. TIME ESTIMATED VIA RADAR.
&&
KAHSpecial weather statement, Mar 30, 9:13 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT WED MAR 30 2016
OKZ056-057-310245-
CRAIG OK-NOWATA OK-
913 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NOWATA AND NORTHERN
CRAIG COUNTIES UNTIL 945 PM CDT...
AT 911 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF EDNA TO 14 MILES EAST OF LENAPAH
TO 5 MILES EAST OF DELAWARE...AND MOVING NORTHEAST AT 50 MPH.
DIME TO PENNY SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
NOWATA... WELCH...
DELAWARE... BLUEJACKET...
PYRAMID CORNERS... CENTRAILIA...
HOLLOW... CENTRALIA...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN OKLAHOMA.
LAT...LON 3700 9503 3699 9504 3698 9503 3697 9504
3696 9502 3695 9499 3676 9510 3665 9579
3687 9554 3700 9541
TIME...MOT...LOC 0211Z 245DEG 44KT 3698 9531 3685 9537 3675 9555The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:00 PM CDT | Special Weather Statement | TSA | Creek | 30 min |
| Mar 30, 7:05 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 40 min |
| Mar 30, 7:16 PM CDT | Tornado Warning | TSA | Nowata, Washington | 29 min |
| Mar 30, 7:29 PM CDT | Tornado Warning | TSA | Rogers, Tulsa | 46 min |
| Mar 30, 7:35 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 25 min |
| Mar 30, 7:42 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 33 min |
| Mar 30, 7:51 PM CDT | Tornado Warning | TSA | Craig, Nowata | 24 min |
| Mar 30, 8:08 PM CDT | Tornado Warning | TSA | Mayes, Rogers | 52 min |
| Mar 30, 8:13 PM CDT | Tornado Warning | TSA | Craig | 12 min |
| Mar 30, 8:20 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 25 min |
| Mar 30, 8:31 PM CDT | Special Weather Statement | TSA | Craig | 29 min |
| Mar 30, 8:41 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 34 min |
| Mar 30, 8:56 PM CDT | Tornado Warning | TSA | Delaware, Mayes | 34 min |
| Mar 30, 9:13 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 32 min |
| Mar 30, 9:26 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 34 min |
| Mar 30, 10:10 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 25 min |
| Mar 30, 10:37 PM CDT | Special Weather Statement | TSA | Ottawa | 38 min |
| Mar 30, 10:45 PM CDT | Special Weather Statement | TSA | Ottawa | 45 min |
| Mar 31, 1:52 AM CDT | Special Weather Statement | TSA | Delaware | 38 min |
| Mar 31, 6:33 AM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.